Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 18, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 22, 2018, 10:31 AM PDT for Elko County, Nevada. It took effect at Sep 23, 2018, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2018, 10:31 AM PDT (17:31 UTC)
- In effect from
- Sep 23, 2018, 11:00 AM PDT
- Expired
- Sep 23, 2018, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3535 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWUS85 KLKN 221731 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1031 AM PDT Sat Sep 22 2018 ...Low Pressure Brings Gusty Winds this Weekend... .A low pressure system will be moving through the state over the weekend. Relative Humidity levels will continue to be low as winds become gusty. Most areas will be affected today, then eastern Nevada will continue to have gusty winds and low humidity values on Sunday as the system works its way through the Great Basin. NVZ455-457-240400- /O.UPG.KLKN.FW.A.0015.180923T1800Z-180924T0400Z/ /O.NEW.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ /O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 1031 AM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ469-240400- /O.NEW.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ /O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/ Southwestern and Central Elko County- 1031 AM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 469... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM PDT Sunday. * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ470-240400- /O.NEW.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ Eastern Elko County- 1031 AM PDT Sat Sep 22 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM PDT Sunday. * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-467-468-230300- /O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 1031 AM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LW
4 follow-up statements
731 WWUS85 KLKN 222113 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 213 PM PDT Sat Sep 22 2018 ...Low Pressure Brings Gusty Winds this Weekend... .A low pressure system will be moving across Nevada through Sunday. Relative Humidity levels will continue to be low as winds become gusty in the afternoon and evening. Most areas will be affected through this evening, then eastern Nevada will continue to have gusty winds and low humidity values on Sunday as the system works its way through the Great Basin. NVZ455-457-469-240400- /O.CON.KLKN.FW.W.0017.000000T0000Z-180923T0300Z/ /O.CON.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County- 213 PM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455...457...AND 469... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455...457...AND 469... * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50 and Fire Weather Zone 469 Southwestern and Central Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-467-468-230300- /O.CON.KLKN.FW.W.0017.000000T0000Z-180923T0300Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 213 PM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...AND 468... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ470-240400- /O.CON.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ Eastern Elko County- 213 PM PDT Sat Sep 22 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LW
962 WWUS85 KLKN 230937 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 237 AM PDT Sun Sep 23 2018 NVZ455-457-469-470-240400- /O.CON.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County-Eastern Elko County- 237 AM PDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
259 WWUS85 KLKN 232114 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 214 PM PDT Sun Sep 23 2018 NVZ455-457-469-470-240400- /O.CON.KLKN.FW.W.0018.000000T0000Z-180924T0400Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County-Eastern Elko County- 214 PM PDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455...457...469...AND 470. * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LW
281 WWUS85 KLKN 240342 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 842 PM PDT Sun Sep 23 2018 NVZ455-457-469-470-240445- /O.EXP.KLKN.FW.W.0018.000000T0000Z-180924T0400Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County-Eastern Elko County- 842 PM PDT Sun Sep 23 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455...457...469 AND 470... Winds have fallen below critical levels and will continue to diminish through tonight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 22, 2:52 AM PDT, 7 hours 39 minutes earlier.
Area forecast discussion, Sep 22, 2:52 AM PDT, 7 hours 39 minutes before
Area Forecast Discussion National Weather Service Elko NV 252 AM PDT Sat Sep 22 2018 .SYNOPSIS...Mostly sunny and warm today, with winds becoming breezy at times this afternoon. A few degrees cooler on Sunday, however dry and breezy conditions continue. The gradually cooling trend continues Monday and Tuesday, however temperatures still remain above normal. && .SHORT TERM...Today through Sunday. Trough energy is dropping in across the Pacific Northwest this morning which will result in increased clouds across far northern NV, and some gusty winds this afternoon across the entire CWA. On Sunday the trough moves over northern NV which will knock high temperatures down a few degrees from todays highs, and again result in some gusty afternoon winds. That said, temperatures will remain above normal through the weekend with continued dry weather. .LONG TERM...Sunday night through next Friday. Nevada will be juxtaposed between a Rex block in the Pacific and a broad longwave trof over much of the U.S. to our east at the start of next week. This will provide Nevada with a cooler northwest flow through around mid week with Monday being the coolest day of the week with highs in the upper 60s across northern Elko county. Temperatures around or just below freezing will be rather widespread in valleys Sunday night and Monday night. Towards the end of the week, rising heights and a warmer west to southwest flow will bring temperatures back above normal into the 80s with lows in the 40s. GFS and ECMWF are hinting at a robust trough moving through the region sometime next weekend as high pressure across the northwest Pacific weakens and shifts southward. This could bring an opportunity for rain and a chance for higher elevation snow. && .AVIATION...VFR conditions are expected at all stations through the weekend. Winds will increase from the southwest Saturday afternoon with gusts to 30 kts possible before 0100Z. && .FIRE WEATHER...Warm and dry again today with the main change being an increase in winds as a trough approaches from the northwest. Dry and gusty again on Sunday, however a few degrees cooler in most locations as the trough moves in over Nevada. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 8 PM PDT this evening for Central Lander and Eureka Counties-Central and Western Humboldt County-Eastern Humboldt County and Northwestern Elko County-Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County-White Pine County. Fire Weather Watch from Sunday morning through Sunday evening for Northern Nye County/Lander and Eureka Counties South of Highway 50-White Pine County. && 96/93/93/96
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.